Minnesota, 2025

Blizzard and Winter Weather in Minnesota, March 15, 2025

March 15, 2025 · NWS MPX · 12 events in 12 counties and zones

A historically strong low pressure system brought a round of low-end severe storms with damaging wind Friday evening. Widespread light rain spread across much of Minnesota and western Wisconsin Friday night.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

A historically strong low pressure system brought a round of low-end severe storms with damaging wind Friday evening. Widespread light rain spread across much of Minnesota and western Wisconsin Friday night. Rain transitioned to light freezing rain over southwest Minnesota early Saturday morning, resulting in a light accumulation of ice for some areas. By mid-morning Saturday, all of the rain had transitioned to a narrow band of heavy snow covering much of western Minnesota. Snowfall rates greater than an inch per hour and gusty winds over 35 mph resulted in widespread blizzard conditions for several hours.

While it was difficult to get accurate snowfall reports due to the strong winds, some of the highest snowfall amounts were:|5.4 inches in Long Prairie, MN (Todd).|4.7 inches in Kensington, MN (Douglas).|2.0 inches in Chokio, MN (Stevens).|1.8 inches in Morris, MN (Stevens).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Mar 14, 11:30 PM CST, 1 hour 30 minutes earlier. Its key messages:

  • This Evening: A line of showers of thunderstorms moves northwards through Minnesota & Wisconsin. Gusty winds are likely, with the highest chances for thunderstorm wind gusts over 50 mph across southern Minnesota. Overnight: Very gusty northerly winds over 50 mph accompany plummeting temperatures across western Minnesota. The rain changes over to sleet initially, then a swath of heavy snow by morning. Tomorrow Morning: Blizzard conditions develop early tomorrow morning across western Minnesota & continue into early afternoon. A swath of 6-10" of snow is expected by the time the snow ends tomorrow afternoon. Tomorrow Night: Temperatures fall into the single digits across western Minnesota and to around 20 across western Wisconsin. Wind chills below zero are likely across western Minnesota.
Area forecast discussion, Mar 14, 11:30 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1230 AM CDT Sat Mar 15 2025

.KEY MESSAGES...

This Evening: A line of showers of thunderstorms moves
northwards through Minnesota & Wisconsin. Gusty winds are
likely, with the highest chances for thunderstorm wind gusts
over 50 mph across southern Minnesota.

Overnight: Very gusty northerly winds over 50 mph accompany
plummeting temperatures across western Minnesota. The rain
changes over to sleet initially, then a swath of heavy snow by
morning.

Tomorrow Morning: Blizzard conditions develop early tomorrow
morning across western Minnesota & continue into early
afternoon. A swath of 6-10" of snow is expected by the time the
snow ends tomorrow afternoon.

Tomorrow Night: Temperatures fall into the single digits across
western Minnesota and to around 20 across western Wisconsin.
Wind chills below zero are likely across western Minnesota.

&&

.DISCUSSION...
Issued at 107 PM CDT Fri Mar 14 2025

Record warm temperatures out there today as strong warm
advection ahead of a deepening surface low over the central
plains has allowed temperatures to warm into the mid 70s already
this afternoon. While conditions are quite pleasant this
afternoon out ahead of the low, that changes this evening as
the low continues to deepen & eventually passes directly over
the area tomorrow.

Tonight: Showers and thunderstorms with gusty winds...
The very warm temperatures and increasing moisture advection has
allowed for most-unstable CAPE values to approach 1000 J/kg by
this evening ahead of the approaching low. Thunderstorms have
already developed across KS/NE/IA along the surface front
associated with this low, and further development is expected as
the environment continues to destabilize across Iowa this
afternoon. A line of severe thunderstorms is expected to be on
going across Iowa by this evening where impressive wind shear
values greater than 50 kts and 0-1 km helicity values near 200
m2s2 will create an environment favorable for damaging wind
gusts and a few tornadoes. The question then becomes, how much
of this environment will be able to extend northwards into
southern Minnesota by the time the storms approach this evening?
Guidance is in agreement with the surface-based instability
waning across Minnesota & Wisconsin by the time the storms
approach after 6-7 PM tonight. The shear and helicity values
also diminish across much of western & south-central Minnesota
as weaker winds develop in the center of the low, although the
remain high across southeastern Minnesota. The current SPC
outlook highlights the overall risk well, with the Slight Risk
over far- southern and southeastern Minnesota likely outlined
where severe wind gusts re most likely tonight. Can't rule out
a few sporadic gusts farther north under the marginal Risk,
although the odds are much less likely. The tornado threat also
looks to be small to none, as the cold ground quickly cools the
boundary layer after sunset & limits the potential for any
surface-based circulations. However, our first widespread
thunder of the year is still expected across the area as the
line of showers and thunderstorms continues to move north into
tonight. Timing for storms tonight will generally be 6-9 PM
across southern Minnesota and 8-11 pm for most of central MN,
the Twin Cities metro, and western WI.

Overnight-Tomorrow Morning:
Heavy snow and blizzard conditions develop across western
Minnesota... As the low begins to pass over southern Minnesota
overnight, strong cold advection develops across western
Minnesota to the north and west of the surface low. Temperatures
quickly fall below freezing where precipitation will be ongoing
in a deformation band to the northwest of the surface low,
resulting in rain first transition to sleet overnight, then to
heavy snow by early tomorrow morning. Guidance continues to
shift this deformation band, and location where winter weather
is most likely farther to east, with the current consensus
placing the main axis from far- eastern SD, through Madison,
Morris, & Alexandria, and up into north-central Minnesota. This
transition will begin between midnight to 2 AM across our far-
west, with a few hours of sleet expected overnight. Eventually,
temperatures cool enough for the sleet to changeover to heavy
snow by 6 AM, with the snow continuing through the morning over
the same areas. Snowfall rates around 1.5" per hour are expected
while the snow is heaviest during the morning, and could
approach 2" per hour at times, leading to a swath of 6-10" by
the time the snow begins to end around noon.

Very strong northerly winds will accompany the strong cold
advection overnight, with gusts over 50 mph likely ongoing as
the rain changes over to sleet, and eventually heavy snow.
Blizzard conditions are expected to develop quickly early
tomorrow morning across western Minnesota as the snow develops,
with whiteout conditions expected as the snow is falling at
rates up to 2" per hour. Visibility will likely improve as the
snow ends around noon, as the snow is expected to be more on
the wet/heavy side and should not be blowing around much as
winds begin to decrease by mid to late afternoon. Still,
drifting may lead to many smaller roads still remaining
impassable into tomorrow afternoon. Farther east of the heavy
snow band across western Minnesota, snowfall amounts of around
1" could extend into central Minnesota as lingering light rain
changes over to snow during the afternoon. The strong winds
would lead to lower visibility and slower travel where any
light snow falls, and may warrant an issuance of a Winter
Weather Advisory later tonight.

Tomorrow Night: Sub-zero wind chills across western Minnesota.
The snow will end by mid-afternoon and the winds diminish to
20-30 mph by sunset, but string cold advection continues
overnight. Lows are expected to fall into the single digits
Sunday morning across western Minnesota, along with wind chills
in the single digits. Temperatures will fall into he teens and
low 20s farther east where no snow is expected. Highs will be
much cooler Sunday afternoon, but still close to normal for
mid- March with highs in the low 30s where we have snow on the
ground and low 40s elsewhere.

Next Week:
Temperatures return to above-normal for the first half of next
week as the region sits under the northern edge of a seasonably-
strong ridge over the southern plains. This changes midweek, as
a strong trough is forecast to deepen east of the Rockies, and
develop yet another string surface low that tracks through the
Midwest Wednesday into Thursday. guidance still remains spread
on the track of the low, and how far north the precipitation
extends into Minnesota and Wisconsin. The general model
consensus the low tracking over the mid-Mississippi valley,
although this would put our area on the colder, and potentially
wintry, side of the system. Still tool early for any details,
but another round of impactful wintry weather continues to look
possible for at least southern portions of Minnesota & Wisconsin
as of now.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1230 AM CDT Sat Mar 15 2025

The evening thunderstorms have passed through with just some
rain showers continuing tonight. These showers will lift north
out of most of the terminals tonight. For western and central Minnesota
terminals (AXN, STC, and RWF) the rain is much more likely to
continue and as temperatures fall precipitation type will
change. First to wintry mix for an hour or two then to snow. As
this change occurs winds will increase substantially across
western Minnesota with gusts of 45-50 knots. LIFR visibility is
likely at AXN and possible at RWF, where IFR is more likely.
The farther east you look the less likely accumulating snow is
and the more likely it is that VFR or MVFR will occur in the
morning. These conditions will persist through the morning and
start to clear in the afternoon. The high winds will start to
drop off as we move into the evening.

KMSP...Winds have been highly variable so far tonight. These
varied winds will continue until the morning once a more
westerly to northwesterly winds kicks in. As this more
consistent winds starts up gusts will increase up to around 30
knots. VFR to MVFR ceilings with some rain and snow shower
chances that should not cause any category reductions to
visibility. No little to no snow accumulation expected.

/OUTLOOK FOR KMSP/
SUN...VFR. Wind NW 10-15G25 kts.
MON...VFR. Wind SE bcmg N 5-10 kts.
TUE...VFR. Wind NE 10-20 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...High Wind Warning until 6 PM CDT this evening for Chippewa-
     Douglas-Lac Qui Parle-Pope-Stevens-Swift-Yellow Medicine.
     Blizzard Warning from 5 AM early this morning to 4 PM CDT this
     afternoon for Chippewa-Douglas-Lac Qui Parle-Pope-Stevens-
     Swift-Yellow Medicine.
     Winter Storm Warning from 7 AM this morning to 4 PM CDT this
     afternoon for Todd.
     Wind Advisory from 10 AM this morning to 6 PM CDT this evening
     for Blue Earth-Carver-Faribault-Le Sueur-Martin-McLeod-
     Meeker-Nicollet-Sibley-Stearns-Watonwan-Wright.
     High Wind Warning from 7 AM this morning to 6 PM CDT this
     evening for Brown-Kandiyohi-Redwood-Renville.
WI...None.

&&

DISCUSSION...ETA
AVIATION...NDC
Hazardous weather outlook, Mar 14, 2:37 PM CST, 10 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
337 PM CDT Fri Mar 14 2025

MNZ043>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-152045-
Morrison-Mille Lacs-Kanabec-Stearns-Benton-Sherburne-Isanti-
Chisago-Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Renville-McLeod-Sibley-Carver-Scott-Dakota-Redwood-Brown-Nicollet-
Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-Waseca-Steele-Martin-
Faribault-Freeborn-Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-
Chippewa-Eau Claire-
337 PM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of central
Minnesota...east central Minnesota...south central Minnesota...
southeast Minnesota...southwest Minnesota...northwest Wisconsin
and west central Wisconsin.

.DAY ONE...Tonight.

A powerful storm system will push through the Upper Midwest
tonight. Thunderstorms will move into southern Minnesota early
this evening and lift north across the rest of central and
southern Minnesota and western Wisconsin. A few severe
thunderstorms will be possible across south central and southeast
Minnesota, with large hail and damaging wind gusts being the
primary hazards.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Behind the system, gusty winds will develop. A High Wind Warning
is in effect across much of western Minnesota Saturday for wind
gusts around 60 mph, with a Wind Advisory farther east. Rain will
turn to snow from west to east, but little or no snow
accumulation is expected.

Another system could bring the potential for significant snowfall
Tuesday night and Wednesday, especially across southern and
eastern Minnesota and Wisconsin.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation may be needed this evening.

MNZ041-042-047-048-054>056-064-152045-
Douglas-Todd-Stevens-Pope-Lac Qui Parle-Swift-Chippewa-
Yellow Medicine-
337 PM CDT Fri Mar 14 2025

This Hazardous Weather Outlook is for portions of central
Minnesota and west central Minnesota.

.DAY ONE...Tonight.

There is a chance of thunderstorms tonight. Severe weather is not
expected.

Temperatures will plummet late tonight and rain will turn to a
wintry mix of sleet and freezing rain after 4 AM. Blizzard
Warnings, Winter Storm Warnings, and High Wind Warnings begin late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A wintry mix will turn to heavy snow and very strong wind gusts
to 60 mph early Saturday morning. Blizzard Warnings, Winter Storm
Warnings, and High Wind Warnings are in effect into Saturday
afternoon.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Borghoff

In the hours before

Special weather statement, Mar 14, 8:21 PM CST, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
921 PM CDT Fri Mar 14 2025

MNZ058-065-066-150245-
Renville MN-McLeod MN-Meeker MN-
921 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN MCLEOD...SOUTHWESTERN
MEEKER AND NORTHEASTERN RENVILLE COUNTIES UNTIL 945 PM CDT...

At 921 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stewart, or 8 miles southwest of Hutchinson, moving northwest at 45
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Hutchinson, Brownton, Stewart, Cosmos, Lakeside, Cedar Mills,
  Hutchinson Airport, Lake Marion Regional Park and Corvuso.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4497 9476 4498 9444 4472 9429 4469 9444
TIME...MOT...LOC 0221Z 135DEG 40KT 4478 9445

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Strus
Special weather statement, Mar 14, 8:24 PM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
924 PM CDT Fri Mar 14 2025

MNZ059-060-068-069-150300-
Hennepin MN-Wright MN-Carver MN-Scott MN-
924 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CARVER...SOUTHWESTERN
HENNEPIN...NORTHEASTERN SCOTT AND SOUTHEASTERN WRIGHT COUNTIES UNTIL
10 PM CDT...

At 924 PM CDT, Doppler radar was tracking a strong thunderstorm over
Carver, or 21 miles southwest of Minneapolis, moving north at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Plymouth, Eden Prairie, Minnetonka, Shakopee, Chaska, Chanhassen,
  Prior Lake, Waconia, Mound, Orono, Victoria, Minnetrista, Delano,
  Corcoran, Medina, Watertown, Carver, Wayzata, Independence and St.
  Bonifacius.

Spotter reported a 61mph gust on a personal weather station in
Shakopee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4502 9389 4508 9353 4471 9342 4468 9370
TIME...MOT...LOC 0223Z 164DEG 35KT 4477 9359

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 TO 55 MPH

BPH
Special weather statement, Mar 14, 8:33 PM CST, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
933 PM CDT Fri Mar 14 2025

MNZ063-070-078-WIZ024-150300-
Washington MN-Goodhue MN-Dakota MN-Pierce WI-
933 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAKOTA...NORTH
CENTRAL GOODHUE...SOUTHERN WASHINGTON AND WESTERN PIERCE COUNTIES
UNTIL 10 PM CDT...

At 933 PM CDT, Doppler radar was tracking a strong thunderstorm near
Welch, or near Red Wing, moving northwest at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Red Wing, Cottage Grove, Inver Grove Heights, Hastings, Rosemount,
  Prescott, Welch, Vasa, Diamond Bluff, Miesville, Point Douglas and
  Grey Cloud Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4482 9303 4482 9266 4449 9250 4437 9270
TIME...MOT...LOC 0233Z 147DEG 33KT 4451 9263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Strus
Special weather statement, Mar 14, 8:36 PM CST, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
936 PM CDT Fri Mar 14 2025

MNZ049-058-059-150300-
Wright MN-Stearns MN-Meeker MN-
936 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MEEKER...
SOUTHEASTERN STEARNS AND WRIGHT COUNTIES UNTIL 10 PM CDT...

At 936 PM CDT, Doppler radar was tracking a strong thunderstorm near
Montrose, or 6 miles southwest of Buffalo, moving north at 45 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Buffalo, Annandale, Montrose, Cokato, Maple Lake, Howard Lake,
  Dassel, Kimball, Waverly, French Lake, Silver Creek, South Haven,
  Smith Lake, Rassat, Fairhaven, Lake Maria State Park, Hasty and
  Enfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4529 9441 4539 9401 4539 9400 4540 9398
      4539 9398 4538 9396 4538 9393 4498 9382
      4498 9428
TIME...MOT...LOC 0236Z 160DEG 38KT 4512 9397

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Strus
Local storm report, Mar 14, 8:50 PM CST, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
950 PM CDT Fri Mar 14 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     Tstm Wnd Gst     3 NE Madelia            44.08N 94.37W
03/14/2025  M51 MPH          Blue Earth         MN   Mesonet

            Mesonet station MN045 T.h.60 - Madelia - Mp
            86.

&&

BPH
Special weather statement, Mar 14, 9:02 PM CST, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
1002 PM CDT Fri Mar 14 2025

MNZ044-049>051-058-059-150345-
Sherburne MN-Benton MN-Stearns MN-Mille Lacs MN-Wright MN-Meeker
MN-
1002 PM CDT Fri Mar 14 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MEEKER...SOUTHERN
MILLE LACS...SOUTHERN BENTON...SHERBURNE...EASTERN STEARNS AND
NORTHWESTERN WRIGHT COUNTIES UNTIL 1045 PM CDT...

At 1002 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles south of Clearwater, or 13 miles northwest of Buffalo, moving
north at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  St. Cloud, Elk River, Sartell, Sauk Rapids, Monticello, Big Lake,
  St. Anthony, St. Francis, Waite Park, St. Joseph, Zimmerman,
  Becker, Cold Spring, Collegeville, Annandale, Foley, Albany,
  Rockville, Maple Lake and Clearwater.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4572 9477 4573 9385 4544 9351 4540 9351
      4530 9376 4505 9437 4533 9453
TIME...MOT...LOC 0302Z 160DEG 32KT 4532 9405

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Strus

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 blizzard, 3 winter weather. Local standard time, as filed.

Blizzard, Redwood

When
March 15, 1:00 AM CST to 2:00 PM CST
Where
Redwood forecast zone
Reported by
ASOS
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

An estimated 1 to 5 inches of snow fell across the county with the highest amounts near Wabasso. Frequent gusts over 50 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel while snow was falling.

Blizzard, Pope

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Pope forecast zone
Reported by
Public
Coordinates
45.586, -95.444 (the zone’s center; the record gives no point)

An estimated 1 to 6 inches of snow fell across the county with the highest amounts near Glenwood. Frequent gusts over 25 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel with the public reporting whiteout conditions near Cyrus.

Blizzard, Douglas

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Douglas forecast zone
Reported by
Public
Coordinates
45.934, -95.453 (the zone’s center; the record gives no point)

An estimated 3 to 6 inches of snow fell across the county with the highest amounts near Glenwood. Frequent gusts over 45 mph and heavy snowfall rates resulted in several hours of 1/2 mile visibility or less. These conditions resulted in hazardous travel, including along I-94.

Blizzard, Stevens

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Stevens forecast zone
Reported by
ASOS
Coordinates
45.586, -96.000 (the zone’s center; the record gives no point)

An estimated 1 to 3 inches of snow fell across the county with the highest amounts in the eastern portion. Frequent gusts over 45 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel, with the public reporting whiteout conditions near Cyrus.

Blizzard, Swift

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Swift forecast zone
Reported by
ASOS
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

An estimated 1 to 3 inches of snow fell across the county with the highest amounts in the eastern portion. Frequent gusts over 50 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel while snow was falling.

Blizzard, Todd

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Todd forecast zone
Reported by
ASOS
Coordinates
46.071, -94.898 (the zone’s center; the record gives no point)

An estimated 1 to 5 inches of snow fell across the county with the highest amounts in the western portion. Frequent gusts over 30 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel while snow was falling.

Blizzard, Kandiyohi

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Kandiyohi forecast zone
Reported by
ASOS
Coordinates
45.152, -95.005 (the zone’s center; the record gives no point)

An estimated 1 to 3 inches of snow fell across the county with the highest amounts in the western portion. Frequent gusts over 45 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less, especially west of Willmar. These conditions resulted in hazardous travel while snow was falling.

Blizzard, Yellow Medicine

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Yellow Medicine forecast zone
Reported by
ASOS
Coordinates
44.716, -95.868 (the zone’s center; the record gives no point)

An estimated 1 to 3 inches of snow fell across the county with the highest amounts in the eastern portion. There were also light ice accumulation from freezing rain before snow fell during the morning. Frequent gusts over 35 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel while snow was falling.

Winter Weather, Lac Qui Parle

When
March 15, 3:00 AM CST to 12:00 PM CST
Where
Lac Qui Parle forecast zone
Reported by
ASOS
Coordinates
44.996, -96.173 (the zone’s center; the record gives no point)

Roughly an inch of snow fell across the county with light ice accumulations. Gusty winds over 25 mph combined with heavy snowfall rates resulted in brief whiteout conditions throughout the morning.

Blizzard, Renville

When
March 15, 3:00 AM CST to 2:00 PM CST
Where
Renville forecast zone
Reported by
ASOS
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

An estimated 1 to 3 inches of snow fell across the county with the highest amounts in the western portion. Frequent gusts over 40 mph and heavy snowfall rates resulted in several hours of 1/4 mile visibility or less. These conditions resulted in hazardous travel while snow was falling.

Winter Weather, Chippewa

When
March 15, 3:00 AM CST to 1:00 PM CST
Where
Chippewa forecast zone
Reported by
ASOS
Coordinates
45.022, -95.567 (the zone’s center; the record gives no point)

An estimated 1 to 2 inches of snow fell across the county with light ice accumulations. Gusty winds over 25 mph combined with heavy snowfall rates resulted in brief whiteout conditions throughout the morning.

Winter Weather, Stearns

When
March 15, 3:00 AM CST to 1:00 PM CST
Where
Stearns forecast zone
Reported by
ASOS
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

An estimated 1 to 2 inches of snow fell across the western portion of the county. Gusty winds over 30 mph combined with heavy snowfall rates resulted in brief whiteout conditions throughout the morning.

What these are

Blizzard
Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2025Every state in 2025This day in weather historyWarnings in Minnesota, March 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1245967, 1245956, 1245963, 1245964, 1245965, 1245966, 1245968, 1245971, 1246581, 1246583, 1246584, 1246585.